What can be done to heal and lighten my skin back to it's original skin color? (Photo)

I scratched my leg with hair clippers while shaving and the cut has turned into a dark spot that peels skin and has spread. My doctor said hydrocortisone is a steroid creme that is not helping due to the lack of skin on my shin. Vaseline/coco butter is not helping and it is still itching.

Doctor Answers 4

Correction of dark scars on the legs

I would start with Melarase creams and Plato's Scar Serum, followed by light chemical peels and fractional laser. 

Best, 
Dr. Karamanoukian
Los Angeles


Los Angeles Plastic Surgeon
4.8 out of 5 stars 94 reviews

Venous insufficiency

In addition to skin lightening creams, you should get a venous Duplex scan to determine if you have venous insufficiency. Venous insufficiency, or pooling of venous blood, predisposes patients to hyperpigmentation after injury. If untreated, this can progress to lipodermatosclerosis, which may be irreversible. Look at pictures of lipodermatosclerosis on my website. Also, read my ebook about venous insufficiency on the link below. 

Dr H Karamanoukian
#RealSelf100 Member

What can be done to heal and lighten my skin back?

Thank you for your question and photograph.  Your leg is demonstrating postinflammatory hyperpigmentation, or PIH.  This can be improved initially with Aquaphor ointment to control the flaking skin and itching.  Once this has resolved I would advise lightening creams and chemical peels to improve its appearance.  Hope this helps

Nelson Castillo, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 43 reviews

You might also like...

Skin Lightening

A combination of skin lightening creams and mild chemical peels can help you with this delicate area.  Please consult a specialist.  Best, Dr. Green

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.